Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 9, 2021Humphreys County, Tennessee

NWS Nashville, TN issued this special weather statement at May 9, 2021, 4:51 PM CDT for Humphreys County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 4:51 PM CDT (21:51 UTC)
Expired
May 9, 2021, 5:30 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
519 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

736 
WWUS84 KOHX 092151
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
451 PM CDT Sun May 9 2021
 
TNZ024-025-057-092230-
Hickman TN-Dickson TN-Humphreys TN-
451 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...HUMPHREYS
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 530 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills
and Pinewood.

This includes Interstate 40 between mile markers 153 and 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3598 8802 3600 8800 3603 8800 3605 8799
      3608 8796 3613 8792 3617 8792 3618 8793
      3619 8793 3616 8737 3587 8746 3596 8802
TIME...MOT...LOC 2151Z 275DEG 45KT 3607 8799 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 9, 3:06 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 9, 3:06 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
306 PM CDT Sun May 9 2021

.DISCUSSION...

Surface front still north of mid state region. Mid state has been
worked over so much by convection that moved into mid state region
a little bit earlier today than expected that atmosphere
instability and lift on the whole has not been significant enough
to support strong to severe convective development. CAMs, along
with regional radar mosiac imagery, still showing line of showers
and thunderstorms approaching Nashville Metro Area just after
3 PM CDT and can not totally rule out a strong to severe
thunderstorm within this convective line. Best instability
still remain across southwest portions of mid state region
this afternoon. There could potentially be another round of
showers and thunderstorms as front approaches mid state region as
evening hours approach. Expect main bulk of showers and
thunderstorms to push through mid state region this evening. With
CAMs models continuing to depict low level atmospheric pressure
gradient influences strong enough to support gust to around 40
mph through 10/00Z (7 PM CDT) this evening, continued with wind
advisory for entire mid state through 7 PM CDT.

Remaining forecast through next Sunday afternoon is based on a
consensus model blend, but some interesting model trends have
developed with most recent global model runs. Now ECMWF is
wetter solution through much of forecast period, with NAM12 and
GFS solutions trending to be drier. Simply put, mid state seems to
be sandwich between possible passages of weather system to our
south, and as upcoming weekend approaches, possiblY to our north.
With this new change of model trends, thought best to hang onto a
consistency based type forecast from later tonight through next
Sunday afternoon. Some showers possible across locations
approaching TN/AL Border region at times through Tuesday.
However, overall best chance of showers once again influencing
mid state region looks to be late into upcoming weekend at best.
After seasonably cool temperatures tonight through most of work
week per building northerly surface ridging influences, temperatures
will once again warm to around seasonal normal values by upcoming
weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A surface low is currently situated over
southern Indiana with a cold front trailing southwestward through
the Ohio Valley and remains just northwest of Middle Tennessee.
Already, convection has developed across the mid state and showers
and storms will continue on and off the remainder of the afternoon
and into the evening. Fropa will occur during the next several
hours and will take most of the moisture with it, so look for the
active weather to begin tapering off during the evening. A broad
area of low-level moisture will keep IFR/MVFR ceilings around
until after 18Z Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      49  65  46  70  48 /  80  10  10  10  20
Clarksville    46  64  44  68  46 /  40  10  10  10  10
Crossville     51  62  44  66  45 /  90  30  10  10  20
Columbia       49  66  46  70  48 /  80  10  10  10  20
Lawrenceburg   51  65  47  69  49 /  90  20  10  10  20
Waverly        46  65  47  69  48 /  60  10  10  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........08
Hazardous weather outlook, May 9, 8:52 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
852 AM CDT Sun May 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
852 AM CDT Sun May 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Some strong to isolated severe thunderstorms will be possible this
afternoon and evening. Best chance for severe thunderstorms
will be around and west of the I-24 Corridor. Main threat will be
strong to damaging winds. However, brief heavy downpours
resulting in localized flooding, large hail, and isolated tornado
development can not be ruled out.

Additionally, sustained southwest winds 15 to 25 mph with gusts to
around 40 mph will be possible from mid morning through afternoon
hours today. Gusty winds could blow around unsecured objects.
Tree limbs could be blown down and a few power outages may result.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, May 9, 2:28 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Sun May 9 2021

TNZ008>010-027>031-092015-
Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-
Macon TN-Smith TN-
228 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN
DAVIDSON...NORTHWESTERN JACKSON...CENTRAL SUMNER...NORTHERN WILSON...
NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Hendersonville.
Movement was east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Celina, Hartsville, Madison,
Hendersonville, Mount Juliet, Goodlettsville, Millersville, Lakewood,
Westmoreland, Red Boiling Springs, Old Hickory, South Carthage, Moss,
Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.

This includes the following highways...
 Interstate 65 between mile markers 91 and 99.
 Interstate 24 between mile markers 39 and 43.

LAT...LON 3659 8547 3625 8583 3624 8694 3659 8630
TIME...MOT...LOC 1928Z 269DEG 41KT 3655 8629 3637 8661

Schaper
Special weather statement, May 9, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
451 PM CDT Sun May 9 2021

TNZ024-025-057-092230-
Hickman TN-Dickson TN-Humphreys TN-
451 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...HUMPHREYS
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 530 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills
and Pinewood.

This includes Interstate 40 between mile markers 153 and 167.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3598 8802 3600 8800 3603 8800 3605 8799
      3608 8796 3613 8792 3617 8792 3618 8793
      3619 8793 3616 8737 3587 8746 3596 8802
TIME...MOT...LOC 2151Z 275DEG 45KT 3607 8799

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:22 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more17 hr
May 9, 2:28 PM CDTSpecial Weather StatementOHXClay, Macon, Smith, Sumner, Trousdale47 min
May 9, 5:31 PM CDTSpecial Weather StatementOHXHumphreys44 min
May 9, 5:44 PM CDTSpecial Weather StatementOHXClay46 min
May 9, 5:58 PM CDTSpecial Weather StatementOHXHickman32 min
May 9, 6:10 PM CDTSpecial Weather StatementOHXDavidson35 min
May 9, 6:25 PM CDTSpecial Weather StatementOHXLewis35 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury, Perry, Wayne45 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.